Wave guides -- Research, Lasers, Gaussian beams
Several techniques are described for studying the propagation of off-axis polynomial Gaussian beams in media having straight axes and periodic z variations of the quadratic refraction and loss coefficients. For some periodic variations, exact analytical solutions of the paraxial equations are possible, and for sufficiently slow variations, WKB solutions can always be obtained. All results are expressed in conventional beam matrix form.
Lee W. Casperson. Beam propagation in periodic quadratic-index waveguides. Applied Optics, Volume 24, Number 24 (December 1985), pp. 4395-4403.